STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Catalog Number |
6020-0435 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Codes |
Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
| Date of Event |
07/09/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
Event or Problem Description
It was reported that patient's right hip was revised.Initially, patient complained of pain and elevated levels of cobalt and chromium were noted.Pre-revision x-rays revealed the presence of trunnionosis.Intra-operatively, a moderate amount of black tissue was observed, as well as stem- liner impingement.The accolade stem, lfit v40 head, and poly liner were revised to a restoration modular stem construct with a new head and liner.Rep provided the revision usage sheet, pre- revision x-ray, intra-op photo, and photos of the explants and reported that no further information is available.
Additional Manufacturer Narrative
Corrected data: h4: date of manufacture corrected from (b)(6) 2016 to (b)(6) 2006 g1 manufacturing site for devices was corrected.Additional manufacturer narrative: reported event an event regarding abnormal ion levels and trunnionosis involving an accolade stem which was mated with an unknown 36 +0 lfit v40 head was reported.Disassociation was not reported by the customer but indicated by the medical review.Trunnionosis was confirmed based on the photographs provided.The event of abnormal ion level was not confirmed.Method & results: -product evaluation and results: no product was returned, however photographs were provided for review.The photographs provided are of the recently explanted stem with tissue/blood around the stem body and a worn trunnion.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms disassociation, need additional information; primary and revision operative reports, clinical and past medical history, and examination of explanted components.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion:¿ while the event of disassociation was not reported the event was indicated by the medical review the reported trunnionosis was confirmed based on the provided photographs the abnormal ion level event was not confirmed.The exact cause of the event could not be determined because insufficient information was provided.¿ additional information including primary and revision operative reports, clinical and past medical history, and examination of explanted components are required to complete the investigation and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
It was reported that patient's right hip was revised.Initially, patient complained of pain and elevated levels of cobalt and chromium were noted.Pre- revision x-rays revealed the presence of trunnionosis.Intra-operatively, a moderate amount of black tissue was observed, as well as stem-liner impingement.The accolade stem, lfit v40 head, and poly liner were revised to a restoration modular stem construct with a new head and liner.Rep provided the revision usage sheet, pre-revision x-ray, intra-op photo, and photos of the explants and reported that no further information is available.Update (b)(6) 2019 - as per med review comment x-ray confirms disassociation between head and stem.